Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 109, NWS Tulsa, OK

July 7, 2015McIntosh County, Muskogee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 7, 2015, 11:27 AM CDT for McIntosh County, Muskogee County, Okmulgee County, Oklahoma. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2015, 11:27 AM CDT (16:27 UTC)
Expired
Jul 7, 2015, 6:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 77 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 5:28 PM CDTFLASH FLOOD3 Se Henryetta, OKROADWAY FLOODED AROUND LAKE HENRYETTA. RELAYED BY BROADCAST MEDIA.
Jul 7, 5:50 PM CDTFLASH FLOODChecotah, OKSECONDARY ROADS AROUND CHECOTAH FLOODED WITH SOME ROADS IMPASSABLE. RELAYED BY BROADCAST MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 361 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WGUS54 KTSA 071627
FFWTSA
OKC091-101-111-072300-
/O.NEW.KTSA.FF.W.0109.150707T1627Z-150707T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
  SOUTHEASTERN OKMULGEE COUNTY IN NORTHEASTERN OKLAHOMA...
  MCINTOSH COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 600 PM CDT TUESDAY

* AT 1125 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MUSKOGEE...EUFAULA...HENRYETTA...FORT GIBSON...CHECOTAH...WARNER...
  MORRIS...DEWAR...WEBBERS FALLS...SCHULTER...OKTAHA...BRAGGS...
  BOYNTON...GRAYSON...COUNCIL HILL...HANNA...RENTIESVILLE...
  HOFFMAN...STIDHAM AND LAKE EUFAULA STATE PARK.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3553 9608 3581 9530 3581 9516 3561 9512
      3553 9513 3548 9510 3515 9595 3515 9598
      3538 9598 3538 9609

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 10:38 AM CDT, 49 minutes earlier.

Area forecast discussion, Jul 7, 10:38 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1038 AM CDT TUE JUL 7 2015

.DISCUSSION...
HEAVY RAIN UNDERWAY IN A BAND FROM MCINTOSH COUNTY TO
TO BENTON WASHINGTON AND CARROLL COUNTIES NW ARKANSAS.
MORE THAN INCH/HOUR RAIN IN THAT BAND.  PWA VALUES IN
EXCESS OF 2.0 MAKE ULTRA EFFICIENT RAIN MAKERS WITHOUT
THUNDER.  WAVE NOW  NORTH TEXAS RUNNING ALONG BOUNDARY
EVIDENT IN RADAR AND SATELLITE IMAGES. THIS WILL BRING
MUCH LARGER AREA OF HEAVY RAIN LATER THIS AFTERNOON /
TONIGHT AS IT MOVES DIRECTLY THROUGH NORTHEAST OK.

&&

.PREV DISCUSSION... /ISSUED 525 AM CDT TUE JUL 7 2015/

DISCUSSION...

THE 12Z TAF DISCUSSION IS INCLUDED BELOW...

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR WILL BE THE PREDOMINANT FLIGHT CATEGORY TODAY...AS A FRONT
SETTLED INTO THE REGION LAST NIGHT. SOME REDEVELOPMENT OF SHOWERS
AND STORMS ARE UNDERWAY...AND MORE IS LIKELY LATER TODAY...BUT
THE MORE WIDESPREAD HEAVY RAINS WILL BE FOCUSED TONIGHT.

LACY

PREV DISCUSSION... /ISSUED 321 AM CDT TUE JUL 7 2015/

DISCUSSION...

ONGOING HEAVY RAIN AND FLASH FLOOD EVENT IS THE BIGGEST FORECAST
ISSUE AT HAND...WITH HEAT AND HUMIDITY TO FOLLOW FOR MUCH OF THE
EXTENDED FORECAST PERIOD.

THE SLOW MOVING FRONT SERVING AS A FOCUS FOR WIDESPREAD SHOWERS
AND THUNDERSTORMS THROUGH MID WEEK EXTENDS ROUGHLY ALONG THE
INTERSTATE 44 CORRIDOR FROM NORTHWEST TEXAS THROUGH OKLAHOMA AND
INTO SOUTHWEST MISSOURI. RATHER MODEST PRESSURE FALLS AHEAD OF
THE FRONT INDICATE THAT THE FRONT SHOULD MOVE A BIT FARTHER SOUTH
THROUGH THE MORNING HOURS...BUT AT A CONTINUED SLOW PACE FOR THE
NEXT 12 TO 24 HOURS. THIS SLIGHT SOUTHERN PUSH OF THE FRONT SHOULD
LEAD TO THE MAIN PRECIPITATION AXIS BEING SLIGHTLY FARTHER SOUTH
THAN ANTICIPATED OVER THE PAST DAY OR TWO. HAVE ADJUSTED THE FLASH
FLOOD WATCH SOUTHWARD BY A DIAGONAL ROW OF COUNTIES TO ACCOUNT FOR
THIS...ADDING THE AREA FROM MCALESTER NORTHEASTWARD THROUGH VAN
BUREN.

CURRENT RADAR SHOWING ISOLATED TO SCATTERED DEVELOPMENT ATTEMPTING
TO OCCUR AHEAD OF THE DECAYING EVENING MCS IN THE VICINITY OF
INTERSTATE 44. THIS IS LIKELY TO CONTINUE INTO THE MORNING...WITH
A GRADUAL INCREASE IN COVERAGE THROUGH THE DAY. A MORE COHESIVE
INCREASE IN THUNDERSTORM COVERAGE SHOULD OCCUR LATE THIS EVENING
AND INTO WEDNESDAY MORNING AS AN UPPER LEVEL WAVE MOVES OUT OF
WEST TEXAS AND A STRONG LOW LEVEL JET DEVELOPS. 00Z RAOBS
INDICATE PRECIPITABLE WATER VALUES WELL IN EXCESS OF 100 PERCENT
OF NORMAL IN THE MOISTURE PLUME EXTENDING ACROSS THE SOUTHWESTERN
UNITED STATES INTO THE MID MISSISSIPPI VALLEY...AND THESE VALUES
SHOULD PERSIST THROUGH THE EVENT. WITH OVERALL FORCING AND
COVERAGE EXPECTED TO BE HIGHEST FROM LATE THIS EVENING INTO
WEDNESDAY...THE HEAVIEST RAINFALL CURRENTLY LOOKS TO OCCUR
TONIGHT AND INTO WEDNESDAY MORNING.

LATE IN THE WEEK...THE RIDGE CURRENTLY IN THE FAR SOUTHEASTERN
UNITED STATES AND ADJACENT PORTIONS OF THE ATLANTIC WILL
RETROGRADE WESTWARD...LEADING TO THE NORTHWARD RETREAT OF THE
FRONT...AND AN ASSOCIATED NORTHWARD SHIFT OF THE MAIN THUNDERSTORM
POTENTIAL. HOT AND DRY CONDITIONS WILL PREVAIL THIS WEEKEND AND
INTO EARLY NEXT WEEK AS THE RIDGE POSITIONS ITSELF OVER THE
SOUTHERN PLAINS REGION. WOULD NOT BE SURPRISED TO SEE TEMPERATURES
APPROACH TRIPLE DIGITS IN A FEW SPOTS SUNDAY AND INTO MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78  68  80  69 /  80  90  80  40
FSM   87  73  84  71 /  50  70  60  30
MLC   86  73  82  71 /  70  80  80  10
BVO   74  65  78  66 /  70  90  70  40
FYV   77  69  79  69 /  80  80  80  40
BYV   81  69  80  68 /  80  90  80  40
MKO   83  71  80  70 /  90  90  80  30
MIO   74  65  77  66 /  70  90  80  40
F10   78  70  79  70 /  80  90  80  30
HHW   89  75  88  72 /  40  60  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OKZ054>074.

AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ARZ001-002-010-
     011-019.

&&

SHORT TERM...21
LONG TERM....10
Hazardous weather outlook, Jul 7, 5:18 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 AM CDT TUE JUL 7 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 AM CDT TUE JUL 7 2015

...HEAVY RAINFALL AND DANGEROUS FLASH FLOODING POTENTIAL THROUGH WEDNESDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...THIS AFTERNOON...CONTINUING INTO THE EVENING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MAINLY AFTER 7 PM.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...MUCH OF EASTERN OKLAHOMA INTO NORTHWEST ARKANSAS.
	ONSET...MAINLY AFTER 7 PM.

	AREA AT GREATEST RISK...EAST CENTRAL OKLAHOMA...NEAR
							THE INTERSTATE 40 CORRIDOR.

DISCUSSION...

A FRONTAL BOUNDARY IS DRAPED OVER THE REGION TODAY...AND WILL BE
THE FOCUS FOR SCATTERED SHOWERS AND STORMS TODAY. HOWEVER...THE
MORE WIDESPREAD AND HEAVIER RAIN IS FORECAST TONIGHT INTO
WEDNESDAY AS A WAVE DEVELOPS ALONG THE FRONT AND LIFTS NORTHEAST
OVER THE REGION. A SWATH OF 2 TO 5 INCH RAINS WITH LOCALIZED
AMOUNTS UP TO 10 INCHES ARE POSSIBLE FROM EAST CENTRAL OKLAHOMA
INTO NORTHWEST ARKANSAS. A LIMITED MARGINALLY SEVERE HAIL/WIND
THREAT ALSO EXISTS OVER SOUTHEAST OKLAHOMA DURING THE AFTERNOON
AND EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY AND MONDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...

HEAVY RAINFALL POTENTIAL CONTINUES INTO WEDNESDAY IN ASSOCIATION
WITH THE FRONTAL WAVE. BY THURSDAY...THUNDERSTORM POTENTIAL
BECOMES DEFINED CLOSER THE KANSAS BORDER...BEFORE EXITING THE
REGION BY FRIDAY.

A MID LEVEL RIDGE WILL SET UP OVER THE SOUTHERN PLAINS BY THE
WEEKEND...AND WILL LEAD TO SEVERAL DAYS OF HOT AND HUMID WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Local storm report, Jul 7, 10:19 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1019 AM CDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      W GRAVETTE              36.42N 94.45W
07/07/2015                   BENTON             AR   EMERGENCY MNGR

            1 FOOT OF WATER COVERING THE INTERSECTION OF HWY 72 AND
            TUCKER WEST OF GRAVETTE

0936 AM     FLASH FLOOD      4 W GENTRY              36.27N 94.56W
07/07/2015                   BENTON             AR   EMERGENCY MNGR

            INTERSECTION OF HWY 102 AND HWY 43 COVERED WITH WATER.

&&

DMJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 10:43 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee4 hr
Jul 7, 8:23 AM CDTFlash Flood WarningTSACherokee, Delaware6 hr
Jul 7, 10:22 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, McIntosh, Muskogee, Sequoyah4 hr
Jul 7, 1:43 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Haskell, Mayes, Muskogee and 1 more8 hr
Jul 7, 2:01 PM CDTFlash Flood WarningTSACherokee, Creek, Haskell, McIntosh, Mayes, Muskogee and 5 more7 hr
Jul 7, 2:28 PM CDTRiver Flood WarningTSAAdair42 hr
Jul 7, 2:28 PM CDTRiver Flood WarningTSACherokee4 days
Jul 7, 2:30 PM CDTRiver Flood WarningTSAOttawa3 days
Jul 7, 2:37 PM CDTRiver Flood AdvisoryTSACherokee, Delaware43 hr
Jul 7, 3:06 PM CDTFlash Flood WarningTSACherokee, Creek, Delaware, Mayes, Okfuskee, Okmulgee and 5 more6 hr
Jul 7, 3:26 PM CDTSpecial Weather StatementTSALeFlore49 min
Jul 7, 4:08 PM CDTSpecial Weather StatementTSALeFlore52 min
Jul 7, 6:17 PM CDTAreal Flood AdvisoryTSAHaskell118 min

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.